Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Brownsville, TX

March 29, 2012Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 29, 2012, 4:29 PM CDT for Kenedy County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2012, 4:29 PM CDT (21:29 UTC)
Expired
Mar 29, 2012, 5:30 PM CDT
In force
61 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 5:00 PM CDTHAIL 0.8810 S Sarita, TXDIME TO NICKEL SIZED HAIL ON HIGHWAY 77 REPORTED BY BORDER PATROL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1823 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS54 KBRO 292129
SVRBRO
TXC261-292230-
/O.NEW.KBRO.SV.W.0006.120329T2129Z-120329T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT THU MAR 29 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENEDY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 530 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...34 MILES SOUTH OF SARITA...MOVING SOUTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2726 9745 2707 9744 2705 9746 2697 9744
      2678 9745 2683 9747 2685 9755 2679 9749
      2680 9747 2676 9746 2677 9745 2661 9744
      2662 9773 2719 9797 2726 9763 2725 9763
      2723 9753
TIME...MOT...LOC 2129Z 335DEG 8KT 2675 9764

$$

61
3 follow-up statements
588 
WWUS54 KBRO 292134
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
434 PM CDT THU MAR 29 2012

TXC261-292230-
/O.CON.KBRO.SV.W.0006.000000T0000Z-120329T2230Z/
KENEDY-
434 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR KENEDY COUNTY...

AT 433 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 10 MILES SOUTH OF SARITA...MOVING WEST 
AT 10 MPH AND A SEVERE THUNDERSTORM 34 MILES SOUTH OF 
SARITA...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARITA.
  TURCOTTE.
  ARMSTRONG.
  NORIAS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

IF YOU ARE DRIVING AND CAN REACH A STURDY BUILDING SAFELY...DO SO. IF
THERE IS NO STURDY BUILDING NEARBY AND YOU CAN SAFELY DRIVE AWAY FROM
THE TORNADO...DO SO. OTHERWISE...IF YOU SEE FLYING DEBRIS...PARK YOUR
VEHICLE. CLOSE WINDOWS...LEAVE SEATBELTS ON...GET LOWER THAN THE
DASHBOARD...AND COVER YOUR HEAD...PREFERABLY WITH BLANKETS OR
PILLOWS. IF THERE IS NO DEBRIS...LEAVE THE VEHICLE AND GO INTO A
DITCH OR LOW SPOT...BUT WATCH FOR RISING WATERS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2726 9745 2707 9744 2705 9746 2697 9744
      2678 9745 2683 9747 2685 9755 2679 9749
      2680 9747 2676 9746 2677 9745 2661 9744
      2662 9773 2719 9797 2726 9763 2725 9763
      2723 9753
TIME...MOT...LOC 2133Z 078DEG 8KT 2707 9776

$$

61
606 
WWUS54 KBRO 292157
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
457 PM CDT THU MAR 29 2012

TXC261-292230-
/O.CON.KBRO.SV.W.0006.000000T0000Z-120329T2230Z/
KENEDY-
457 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR KENEDY COUNTY...

AT 456 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF PORT 
MANSFIELD...MOVING SOUTH AT 5 MPH AND A SEVERE THUNDERSTORM 10 MILES 
SOUTH OF SARITA...MOVING NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORIAS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

IF YOU ARE DRIVING AND CAN REACH A STURDY BUILDING SAFELY...DO SO. IF
THERE IS NO STURDY BUILDING NEARBY AND YOU CAN SAFELY DRIVE AWAY FROM
THE TORNADO...DO SO. OTHERWISE...IF YOU SEE FLYING DEBRIS...PARK YOUR
VEHICLE. CLOSE WINDOWS...LEAVE SEATBELTS ON...GET LOWER THAN THE
DASHBOARD...AND COVER YOUR HEAD...PREFERABLY WITH BLANKETS OR
PILLOWS. IF THERE IS NO DEBRIS...LEAVE THE VEHICLE AND GO INTO A
DITCH OR LOW SPOT...BUT WATCH FOR RISING WATERS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2726 9745 2707 9744 2705 9746 2697 9744
      2678 9745 2683 9747 2685 9755 2679 9749
      2680 9747 2676 9746 2677 9745 2661 9744
      2662 9773 2719 9797 2726 9763 2725 9763
      2723 9753
TIME...MOT...LOC 2156Z 004DEG 4KT 2673 9759

$$

61
073 
WWUS54 KBRO 292222
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
522 PM CDT THU MAR 29 2012

TXC261-292230-
/O.CON.KBRO.SV.W.0006.000000T0000Z-120329T2230Z/
KENEDY-
522 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR KENEDY COUNTY...

AT 522 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF PORT MANSFIELD...
MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORIAS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

IF YOU ARE DRIVING AND CAN REACH A STURDY BUILDING SAFELY...DO SO. IF
THERE IS NO STURDY BUILDING NEARBY AND YOU CAN SAFELY DRIVE AWAY FROM
THE TORNADO...DO SO. OTHERWISE...IF YOU SEE FLYING DEBRIS...PARK YOUR
VEHICLE. CLOSE WINDOWS...LEAVE SEATBELTS ON...GET LOWER THAN THE
DASHBOARD...AND COVER YOUR HEAD...PREFERABLY WITH BLANKETS OR
PILLOWS. IF THERE IS NO DEBRIS...LEAVE THE VEHICLE AND GO INTO A
DITCH OR LOW SPOT...BUT WATCH FOR RISING WATERS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2726 9745 2707 9744 2705 9746 2697 9744
      2678 9745 2683 9747 2685 9755 2679 9749
      2680 9747 2676 9746 2677 9745 2661 9744
      2662 9773 2719 9797 2726 9763 2725 9763
      2723 9753
TIME...MOT...LOC 2222Z 008DEG 8KT 2666 9762

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:49 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 29, 1:49 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT THU MAR 29 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WEAK TROUGH IN THE
UPPER FLOW CONTINUES TO DRIFT EASTWARD ACROSS TEXAS. THIS HAD
SPARKED THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND SIERRA
MADRE MOUNTAINS THE PAST COUPLE EVENINGS...WITH MOST ACTIVITY
STAYING TO THE NORTH. WITH SIMILAR CONDITIONS TONIGHT...EXPECT
THAT PATTERN TO CONTINUE TONIGHT AS WELL. UPPER FLOW TONIGHT WILL
BE A LITTLE MORE WEST TO EAST THAN PREVIOUS DAYS...SO THE CHANCE
FOR THUNDERSTORMS TO MOVE INTO THE WESTERN VALLEY ARE A TOUCH
HIGHER THAN PREVIOUS DAYS. THICKER CU FIELD TODAY HAS INHIBITED
SOME DAYTIME HEATING...BUT BREAKS ARE ALREADY FORMING AND TEMPS
ARE JUMPING QUICKLY IN THE WESTERN VALLEY. WENT AHEAD AND UPPED
POPS FOR THE WESTERN THREE COUNTIES...BUT ENTIRE AREA HAS A SHOT
AT SEEING SOME CONVECTION OVERNIGHT TONIGHT. A FEW OF THESE STORMS
COULD GET STRONG MAINLY WITH GUSTY WINDS AND SOME SMALL HAIL
POSSIBLE. HIGHS TOMORROW AGAIN WILL REACH THE MID TO UPPER 80S...
ONCE THE CLOUD COVER BURNS OFF. WINDS CONTINUE FROM THE SOUTHEAST
15G20KTS.

.LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...BROAD HIGH PRESSURE
STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT
THEME IN THE LONG TERM. ON FRIDAY NIGHT...A MID LEVEL TROUGH WILL
MOVE OVERHEAD...KICKING OFF POTENTIALLY STRONGER TSTMS THAT WILL
MOVE IN FROM THE WEST. THE GFS QPF DEPICTION HINTS AT POSSIBLE
HEAVY RAINERS THAT WILL LINGER INTO SATURDAY MORNING. AFTER THAT A
SLIGHTLY MORE ZONAL PATTERN WILL EMERGE ALOFT...THOUGH NOTHING
THAT WILL PUT A COMPLETE KIBOSH ON RESIDUAL INSTABILITY. AN
ENERGETIC SHORT WAVE TROUGH WILL DIG SOUTH FROM THE PACIFIC
NORTHWEST INTO THE FOUR CORNERS BY SUNDAY...CAUSING PRESSURE FALLS
EXTENDING FROM THE CENTRAL HIGH PLAINS SOUTH INTO WEST TEXAS AND
KEEPING THE WIND MACHINE TURNED ON AT THE BREEZY SETTING DURING
THE AFTERNOONS.

THE TROUGH WILL SUBSEQUENTLY DIG SOUTH ON MONDAY AND ACROSS NORTH
TEXAS...PUSHING A SQUALL LINE MORE OR LESS FROM WEST TO EAST
ACROSS NORTH CENTRAL TEXAS. THE FOLLOW ON COLD FRONT WILL TRAVERSE
MORE SOUTHEAST IN DIRECTION...PUSHING THROUGH DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY MONDAY NIGHT. THE FRONT WILL BRING JUST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WAS ADDED TO
THE FORECAST. DRY BEHIND THE FRONT WITH ENHANCED FIRE WEATHER
CONCERNS TUESDAY AFTERNOON. COOLER AND SUNNIER LATE TUESDAY
THROUGH WEDNESDAY NIGHT

&&

.MARINE...
TONIGHT THROUGH THURSDAY NIGHT...SEAS CONTINUE TO FLUCTUATE RIGHT
AROUND 3 FEET ACROSS THE GULF WATERS WITH MODEST SOUTHEAST FLOW.
THIS PATTERN WILL CONTINUE FOR THE NEXT 36 HOURS...WITH LITTLE
CHANGE TO WIND AND SEA CONDITIONS. SOME THUNDERSTORM ACTIVITY
COULD MOVE THROUGH THE WATERS LATE TONIGHT OR TOMORROW WITH BRIEF
GUSTY WINDS AND LOCALIZED LIGHTNING.

SATURDAY THROUGH MONDAY NIGHT...BROAD HIGH PRESSURE STRETCHING
ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME FOR THE
MARINE AREAS IN THE LONG TERM. WINDS AND SEAS WILL REMAIN WELL
BEHAVED ON THE LOW TO MODERATE SIDE THROUGH SUNDAY...BUT SOUTHEAST
WINDS WILL INCREASE TO SCEC STRENGTH...15 TO 20 KTS...SUNDAY NIGHT
WITH SEAS BUILDING A FOOT OR TWO INTO THE MODERATE RANGE. THIS
WILL BE THE RESULT OF AN APPROACHING MID LEVEL SYSTEM IN THE
SOUTHERN HIGH PLAINS...AND A COLD FRONT WILL DEVELOP AND PUSH
THROUGH NORTH CENTRAL TEXAS MONDAY...REACHING THE LOWER TEXAS
COAST MONDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
FRONT ON TUESDAY...BUT THE UNFAVORABLE FETCH WILL NOT INCREASE
WAVE HEIGHTS SUBSTANTIALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  83  70  77 /  30  20  20  20
BROWNSVILLE          71  86  71  82 /  30  20  20  20
HARLINGEN            70  88  70  82 /  30  20  20  20
MCALLEN              72  90  70  87 /  30  20  20  20
RIO GRANDE CITY      73  91  70  88 /  40  20  20  20
SOUTH PADRE ISLAND   72  79  71  75 /  30  20  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

64/54/MARTINEZ
Hazardous weather outlook, Mar 29, 3:42 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT THU MAR 29 2012

GMZ130-132-135-150-155-170-175-302045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
342 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY ON THE NORTHERN LAGUNA MADRE. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE...BUT LESS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS WITH BRIEF GUSTY WINDS AND SMALL HAIL WILL
BE POSSIBLE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO REPORT HAIL OR GUSTY WINDS TONIGHT AND TOMORROW
ACCORDING TO STANDARD OPERATING PROCEDURES.

TXZ248>257-302045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
342 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON MAINLY ACROSS KENEDY COUNTY. GUSTY WINDS AND HAIL
WILL BE POSSIBLE WITH THUNDERSTORMS. ISOLATED TO SCATTERED
THUNDERSTORMS MAY MOVE IN FROM THE SOUTHWEST THIS EVENING. IF
THUNDERSTORMS OCCUR A FEW MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY...MAINLY IN THE AFTERNOON. IF STORMS OCCUR THEY MAY BE
STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT WIND AND HAIL TONIGHT AND TOMORROW ACCORDING
TO STANDARD OPERATING PROCEDURES.

GIBBS

In the hours before

Special weather statement, Mar 29, 3:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT THU MAR 29 2012

TXZ251-292100-
KENEDY-
315 PM CDT THU MAR 29 2012

...STRONG THUNDERSTORMS IMPACTING EASTERN KENEDY COUNTY...

AN AREA OF THUNDERSTORMS...MOVING SLOWLY EAST AT AROUND 5 MPH WILL
IMPACT PORTIONS OF EASTERN KENEDY COUNTY...ABOUT 6 MILES EAST OF
HIGHWAY 77 THROUGH 400 PM. GUSTY WINDS TO AROUND 45 MPH AND HAIL TO
DIME SIZE WILL BE POSSIBLE WITH THESE STORMS.

JGG/MC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:31 PM CDTSevere Thunderstorm WarningBROKenedy59 min
Mar 29, 4:18 PM CDTSpecial Marine WarningBRO87 min
Mar 29, 4:37 PM CDTAreal Flood AdvisoryBROKenedy113 min
Mar 29, 5:34 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy56 min
Mar 29, 5:55 PM CDTTornado WarningBROKenedy35 min
Mar 29, 6:02 PM CDTTornado WarningBROWillacy28 min
Mar 29, 6:13 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy2 hr
Mar 29, 6:26 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy64 min
Mar 29, 6:29 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy61 min
Mar 29, 6:59 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.